Home      Online Submission      Contact Us
International Journal of Applied Dental Sciences
  • Printed Journal
  • Indexed Journal
  • Refereed Journal
  • Peer Reviewed Journal
ISSN Print: 2394-7489, ISSN Online: 2394-7497
ICV 2019: 92.11

International Journal of Applied Dental Sciences

2016, Vol. 2 Issue 4, Part B

Morphological variations in the root canal system of mandibular premolars in the population of Uttarakhand

AUTHOR(S): Dr. Disha Bansal and Dr. Mrinalini Mahajan
ABSTRACT:Aim: The aim of this study was to investigate the variations in root canal morphology of the Mandibular premolars in the population of Uttarakhand using periapical radiographs. Objective: For the success of the endodontic treatment, shaping and sealing of the root canals in the three dimension is mandatory, for which the thorough understanding of the root canal system and its variation is important. Methods: A total of 110 mandibular premolars were examined using the periapical radiographs, number of roots and root canals were evaluated. Results: Among the teeth examined 14.5% (n=16) had more than one root and 21.4% (n=24) had two and more canals, the occurance of three roots and three canals was rare. Conclusion: Majority of the mandibular premolars have one root with one canal, but a large fraction of the population presents with the two canals. Clinical significance: Due to the high incidence of the multiple canals in these teeth, extra attention has to be paid for the successful outcome of the endodontic treatment.
Pages: 68-71  |  1074 Views  4 Downloads
How to cite this article:
Dr. Disha Bansal, Dr. Mrinalini Mahajan. Morphological variations in the root canal system of mandibular premolars in the population of Uttarakhand. Int J Appl Dent Sci 2016;2(4):68-71.
Call for book chapter
International Journal of Applied Dental Sciences